Stability of symbolic embeddings for difference equations and their multidimensional perturbations

Hung Ju Chen, Ming-Chia Li*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

In this paper, we study complexity of solutions of a high-dimensional difference equation of the formΦ(xi-m,...,xi-1,xi,xi+1,...,xi+n)=0,i∈Z, where Φ is a C1 function from (Rℓ)m+n+1 to Rℓ. Our main result provides a sufficient condition for any sufficiently small C1 perturbation of Φ to have symbolic embedding, that is, to possess a closed set of solutions Λ that is invariant under the shift map, such that the restriction of the shift map to Λ is topologically conjugate to a subshift of finite type. The sufficient condition can be easily verified when Φ depends on few variables, including the logistic and Hénon families. To prove the result, we establish a global version of the implicit function theorem for perturbed equations. The proof of the main result is based on the Brouwer fixed point theorem, and the proof of the global implicit function theorem is based on the contraction mapping principle and other ingredients. Our novel approach extends results in [2,3,8,15,21].

Original languageEnglish
Pages (from-to)906-918
Number of pages13
JournalJournal of Differential Equations
Volume258
Issue number3
DOIs
StatePublished - 1 Feb 2015

Keywords

  • Difference equation
  • Implicit function theorem
  • Multidimensional perturbation
  • Symbolic embedding

Fingerprint Dive into the research topics of 'Stability of symbolic embeddings for difference equations and their multidimensional perturbations'. Together they form a unique fingerprint.

Cite this